Alert archive / California / Gale Watches in 2018

Gale Watch 23, NWS Eureka, CA

August 31, 2018

NWS Eureka, CA issued this gale watch at Aug 31, 2018, 2:22 AM PDT. It took effect at Sep 1, 2018, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 31, 2018, 2:22 AM PDT (09:22 UTC)
In effect from
Sep 1, 2018, 6:00 PM PDT
Expired
Sep 1, 2018, 2:33 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

261 
WHUS76 KEKA 310922
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
222 AM PDT Fri Aug 31 2018

PZZ450-311730-
/O.EXB.KEKA.SC.Y.0075.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino out 10 nm-
222 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 3 PM PDT
TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 6 PM Saturday to 3 PM PDT
Tuesday. 

* WINDS...N 15 to 25 kt. 

* SEAS...Steep waves building to 7 to 10 feet Saturday through
  Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-311730-
/O.EXT.KEKA.SC.Y.0075.180901T0100Z-180902T0100Z/
/O.NEW.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
222 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from Saturday evening through Tuesday
afternoon. 

* WINDS...N 15 to 25 kt. Gale force winds with gusts to 40 kt possible
  Saturday night through Tuesday.

* SEAS...Steep waves building to 6 to 7 ft Friday night and then
  to 8 to 10 ft on Saturday. Steep waves may reach 15 ft Sunday
  and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ475-311730-
/O.EXT.KEKA.SC.Y.0075.180831T1600Z-180902T0100Z/
/O.NEW.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
222 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY
AFTERNOON...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from Saturday evening through Tuesday
afternoon. 

* WINDS...N 15 to 25 kt. Gale force gusts to 35 kt possible 
  Saturday night through potentially Tuesday.

* SEAS...Steep waves building to 6 to 7 ft Friday night and then
  to 8 to 10 ft on Saturday. Steep waves may reach 15 ft Sunday
  and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ455-311730-
/O.EXT.KEKA.SC.Y.0075.180831T1900Z-180902T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
222 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 AM PDT
SUNDAY...

* WINDS...N 10 to 20 kt with gusts to 30 kt.

* SEAS...Steep waves building to 6 to 8 ft Friday night through
  early Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
297 
WHUS76 KEKA 311530
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
830 AM PDT Fri Aug 31 2018

PZZ470-312330-
/O.CON.KEKA.SC.Y.0075.180901T0100Z-180902T0100Z/
/O.CON.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
830 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WINDS...N 15 to 25 kt. Gale force winds expected Sat night
  through Tue. 

* SEAS...Steep waves building to 6 to 7 ft tonight and then to 8
  to 10 ft on Sat. Steep waves may reach 15 to 17 ft Sun and Mon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ475-312330-
/O.CON.KEKA.SC.Y.0075.180831T1600Z-180902T0100Z/
/O.CON.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
830 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WINDS...N 15 to 25 kt. Gale force possible Sat night through 
  Tue. 

* SEAS...Steep waves building to 6 to 8 ft tonight and then to 9
  to 11 ft on Sat. Steep waves may reach 15 to 17 ft Sun and Mon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ450-312330-
/O.CON.KEKA.SC.Y.0075.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino out 10 nm-
830 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO
3 PM PDT TUESDAY...

* WINDS...N 15 to 25 kt...highest around Pt St George.

* SEAS...Steep waves building to 7 to 9 feet late Sat and 
  possibly to 10 to 12 ft Sun through Mon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-312330-
/O.CON.KEKA.SC.Y.0075.180831T1900Z-180902T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
830 AM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
PDT SUNDAY...

* WINDS...N 15 to 30 kt...highest around and downwind of Cape 
  Mendocino.

* SEAS...Steep waves building to 7 to 8 ft tonight and then
  remaining elevated and hazardous through Sun.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
586 
WHUS76 KEKA 312057
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
157 PM PDT Fri Aug 31 2018

PZZ470-010500-
/O.CON.KEKA.SC.Y.0075.180901T0100Z-180902T0100Z/
/O.UPG.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
/O.NEW.KEKA.GL.W.0028.180902T0100Z-180904T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
157 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM PDT SATURDAY...
...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO 11 PM PDT
MONDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 6 PM Saturday to 11 PM PDT Monday. The
Gale Watch is no longer in effect. 

* WINDS...N 20 to 30 kt tonight through Saturday, increasing to 30
  to 40 kt Saturday night through Sunday. Gale conditions are expected
  to continue Sunday night and Monday. 

* SEAS...Steep waves building to 6 to 7 ft tonight and then to 8
  to 10 ft on Saturday. Steep waves are expected to reach 15 to 17
  ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-010500-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T0100Z/
/O.CON.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
157 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WINDS...N 15 to 25 kt. Gale force winds possible Saturday night
  through Tuesday. 

* SEAS...Steep waves building to 6 to 8 ft tonight and then to 8
  to 10 ft on Saturday. Steep waves are expected to reach 13 to 
  17 ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ450-010500-
/O.CON.KEKA.SC.Y.0075.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino out 10 nm-
157 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO
3 PM PDT TUESDAY...

* WINDS...N 15 to 25 kt...highest around Pt St George Saturday
  afternoon through Sunday evening.

* SEAS...Steep waves building to 7 to 9 ft Saturday night and 
  possibly to 10 to 12 ft Sunday through Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-010500-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
157 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...N 15 to 30 kt...highest around and downwind of Cape 
  Mendocino tonight through Saturday night. 

* SEAS...Steep waves building to 7 to 8 ft tonight and then
  remaining elevated and hazardous through Sunday morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
913 
WHUS76 KEKA 010412
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
912 PM PDT Fri Aug 31 2018

PZZ470-011215-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T0100Z/
/O.CON.KEKA.GL.W.0028.180902T0100Z-180904T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
912 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM SATURDAY TO 11 PM PDT
MONDAY...

* WINDS...N 20 to 30 kt tonight through Saturday, increasing to 
  30 to 40 kt Saturday night through Sunday. Gale conditions are 
  expected to continue Sunday night and Monday. 

* SEAS...Steep waves building to 6 to 7 ft tonight and then to 8 
  to 10 ft on Saturday. Steep waves are expected to reach 15 to 
  17 ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-011215-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T0100Z/
/O.CON.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
912 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WINDS...N 15 to 25 kt. Gale force winds possible Saturday 
  night through Tuesday. 

* SEAS...Steep waves building to 6 to 8 ft tonight and then to 8 
  to 10 ft on Saturday. Steep waves are expected to reach 13 to 
  17 ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ450-011215-
/O.CON.KEKA.SC.Y.0075.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino out 10 nm-
912 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO
3 PM PDT TUESDAY...

* WINDS...N 15 to 25 kt...highest around Pt St George Saturday 
  afternoon through Sunday evening. 

* SEAS...Steep waves building to 7 to 9 ft Saturday night and 
  possibly to 10 to 12 ft Sunday through Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-011215-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
912 PM PDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...N 15 to 30 kt...highest around and downwind of Cape 
  Mendocino tonight through Saturday night. 

* SEAS...Steep waves building to 7 to 8 ft tonight and then 
  remaining elevated and hazardous through Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
662 
WHUS76 KEKA 010933
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
233 AM PDT Sat Sep 1 2018

PZZ475-011745-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T0100Z/
/O.UPG.KEKA.GL.A.0023.180902T0100Z-180904T2200Z/
/O.EXA.KEKA.GL.W.0028.180902T0100Z-180904T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
233 AM PDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 PM PDT
MONDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 6 PM this evening to 11 PM PDT Monday.
The Gale Watch is no longer in effect. 

* WINDS...N 15 to 25 kt with gusts to 35 kt. 

* SEAS...Steep waves building to 6 to 8 ft tonight and then to 8 
  to 10 ft on Saturday. Steep waves are expected to reach 13 to 
  17 ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-011745-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T0100Z/
/O.CON.KEKA.GL.W.0028.180902T0100Z-180904T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 AM PDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM
PDT MONDAY...

* WINDS...N 20 to 30 kt tonight through Saturday, increasing to 
  30 to 40 kt Saturday night through Sunday. Gale conditions are 
  expected to continue Sunday night and Monday. 

* SEAS...Steep waves building to 6 to 7 ft tonight and then to 8 
  to 10 ft on Saturday. Steep waves are expected to reach 15 to 
  17 ft Sunday and Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-011745-
/O.CON.KEKA.SC.Y.0075.180902T0100Z-180904T2200Z/
Pt St George to Cape Mendocino out 10 nm-
233 AM PDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM PDT TUESDAY...

* WINDS...N 15 to 25 kt...highest around Pt St George Saturday 
  afternoon through Sunday evening. 

* SEAS...Steep waves building to 7 to 9 ft Saturday night and 
  possibly to 10 to 12 ft Sunday through Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-011745-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180902T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
233 AM PDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...N 15 to 30 kt...highest around and downwind of Cape 
  Mendocino tonight through Saturday night. 

* SEAS...Steep waves building to 7 to 8 ft tonight and then 
  remaining elevated and hazardous through Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 30, 3:00 PM PDT, 11 hours 22 minutes earlier.

Area forecast discussion, Aug 30, 3:00 PM PDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PDT Thu Aug 30 2018

.SYNOPSIS...Warmer temperatures with decreased coastal clouds can
be expected Friday into the weekend. Inland high temperatures will
climb back into the 90s. No rain is expected during the next week.

&&

.DISCUSSION...The combination of a shortwave trough and some
atmospheric instability is producing cumulus clouds over portions
of the interior this afternoon. Along the coast, a continued deep
marine layer has kept stratus locked in along the Redwood Coast
and inland to Gasquet and Maple Creek. These clouds are eroding
slowly on the eastern fringe, and this will continue into the
evening. The low-level inversion is forecast to weaken during the
late evening and overnight, but this will likely be too late to
allow clouds to clear back to the coast. There is a weak cloud-
level low about 20 miles W of the coast abeam with Orick, and
there are significant breaks in the cloud field W of this feature.

The marine layer is forecast to shrink on Friday with a minimal
low-level inversion. This should allow clouds to break up over
land during the day. Coastal stratus is forecast to return late in
the weekend and into next week. Offshore flow is expected over the
N portion of the area this weekend and early next week during the
morning. This may allow temperatures along the Del Norte and N
Humboldt coastline to warm up a few degrees higher than forecast,
but otherwise, little change is expected to the ongoing package.
/SEC

&&

.AVIATION...An even deeper marine layer remained quite manifest
along the North Coast today. The depth of the stratus layer ranged
from an average of 1500-2100 feet bases to 3000-3500 feet tops
according to Pirep and Profiler reports. Therefore, stratus along
the coast continued to be extensive with ACV and CEC airports
reporting MVFR all day. CEC briefly reported IFR skies in the late
morning as mentioned in the previous discussion. Weak cyclonic
circulation over the outer waters have fragmented the stratus
field. Expect a more shallow marine layer in the morning with some
possible clearing spots at the coast...more likely in the CEC
vicinity. Increased north winds on Friday may also contribute to
scouring conditions as the marine layer is expected to be more
shallow.

Inland areas remained mostly VFR except areas of wildfire
obscurations. In Mendocino, stratus advection was quite a bit less
today, which can be attributed to weak northerly boundary-layer flow
that the kept stratus from Sonoma from pushing up the Russian River
Valley into the Ukiah Valley as discussed in the overnight AFD.
/TA

&&

.MARINE...Marine conditions will steadily deteriorate over the next
couple of days, Fri through Sat. Initially, the strongest winds will
be limited in coverage and confined around Cape Mendocino and
downwind. An advisory for small craft is in effect starting as early
as Fri for the southern waters. This seems too fast based on the
latest high resolution model guidance and limited areal coverage of
advisory level winds. Advisory level conditions will expand Fri
night with steep seas approaching 7 to 8 ft by late Fri night or
early Sat morning.

On Sat, winds will ramp up both north and south of the Cape. Steep
seas will continue to build, approaching 10 ft in the outer waters.
The main impact for the inner waters on Sat will be an increase in
steep seas, though ribbons of stronger winds are expected around the
usual wind prone spots like Pt St George and Cape Mendocino.

Conditions are expected to worsen Sat night and Sun as a thermal
trough builds along the coast. Winds offshore may reach GALE with
steep wind driven seas hitting 15 to 17 ft in the outer waters.
The latest NAM12 has been trending in the direction of the GFS20. If
current trends continue, the advisory for our northern outer waters
will need to be upgraded to a gale warning. The high resolution
models should shed more light on this as we grow closer to Sunday.

Conditions do not appear to improve much Sun night through Mon.
Gale conditions with steep seas around 13 to 17 ft are forecast to
continue in the outer waters. Rough and hazardous seas are likely
for at least the northern inner waters on Mon.

&&

.FIRE WEATHER...Ridgetop winds are expected to increase a bit over
the weekend over interior Del Norte County. These winds will
become more offshore as well. Nighttime RH recoveries are expected
to be fair, but conditions will need to be monitored for possible
inclusion of a headline in fire weather zones. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 6 PM Friday to 3 PM Sunday for PZZ470.
     Small Craft Advisory from noon Friday to 3 PM Saturday
      for PZZ455.
     Small Craft Advisory from 9 AM Friday to 3 PM Sunday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 30, 4:41 AM PDT, 21 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
441 AM PDT Thu Aug 30 2018

CAZ101>113-311145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
441 AM PDT Thu Aug 30 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 1:57 PM PDTGale WarningEKA4 days

Nearby

Gale Watches in California, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.